Dysfunctional Blindness

Popular erectile dysfunction medications raising concerns! In a Dec. 5 webcast Sidney M. Wolfe, MD talks about the controversy surrounding inadequate warnings that erectile dysfunction drugs can cause blindness:

Fifty reports of ischemic optic neuropathy (ION), usually resulting in irreversible unilateral blindness, in men using the erectile dysfunction (ED) drugs Viagra, Cialis, or Levitra had been received by the US Food and Drug Administration (FDA) by March 2005. But the FDA and the companies have downplayed the link between these drugs and ION, stating, correctly, that the disease also occurs in men with cardiovascular risk factors who do not take erectile dysfunction drugs, but implying that the cause is cardiovascular risk, not the drugs.

Dr. Howard Pomeranz a neuroophthalmologist studying cases of ION in men taking erectile dysfunction drugs has started a full petition on www.worstpills.org for an FDA call to action.

Tags:
Trackbacks (0) Links to blogs that reference this article Trackback URL
Comments (1) Read through and enter the discussion with the form at the end
WaltDe - August 31, 2006 3:04 PM

Keep up the great work on your blog. Best wishes WaltDe

Post A Comment / Question Use this form to add a comment to this entry.







Remember personal info?